Florida, 2002

Damaging Wind in Florida, July 30, 2002

July 30, 2002 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 1:30 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 30, 1:30 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT TUE JUL 30 2002

UPPER LOW ALONG FL W COAST NEAR PERRY MOVING N.  RADAR SHOWS
THUNDERSTORMS OVER WESTERN COUNTIES OF AREA.  SO FAR SURFACE
WESTERLY WINDS AROUND 10 KNOTS HAS PREVENTED E COAST SEABREEZE
FORMATION.

MODELS SHOW UPPER LOW TO DRIFT N INTO S GA NEXT TWO DAYS.  UPPER
RIDGE OVER CENTRAL U.S. BUILDS TO E COAST WHICH WILL FORCE UPPER LOW
BACK INTO THE GULF FRIDAY AND SATURDAY.  WILL CONTINUE WITH
SCATTERED POPS WITH TEMPERATURES NEAR NORMAL.  SURFACE SW FLOW TO
CONTINUE SO EAST COAST SEABREEZE NOT EXPECTED TO MOVE INLAND TO
FAR.

MARINE...NOT MUCH CHANGE EXPECTED THROUGH FRIDAY WITH S TO SW FLO.
BACKDOOR FRONT/TROUGH TO MOVE INTO AREA THIS WEEKEND SHOULD RESULT
IN SHIFT TO E TO SE FLOW.

PRELIM CCF...
AMG BT 071/093 072/093 072 04353
SSI BT 076/092 075/092 075 04143
JAX BT 072/093 073/093 073 04143
SGJ BT 073/092 073/091 073 04143
GNV BT 071/092 072/091 072 04243
OCF BT 072/091 072/090 072 04243

.JAX...
.GA...NONE.
.FL...NONE.

MZ

In the hours before

Special weather statement, Jul 30, 11:00 AM EST, 3 hours 52 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302245-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT TUE JUL 30 2002

...HEAT INDICES OF 105 TO 110 DEGREES EXPECTED THIS AFTERNOON...
...SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

TEMPERATURES WILL REACH THE MID 90S ACROSS MUCH OF THE REGION
TODAY...CREATING HEAT INDICES OF 105 DEGREES DURING THE PEAK HEATING
HOURS THIS AFTERNOON. URBAN AREA TEMPERATURES ALONG THE INTERSTATE
95 CORRIDOR FROM JACKSONVILLE FLORIDA TO BRUNSWICK GEORGIA WILL
REACH INTO THE UPPER 90S...CREATING HEAT INDICES OF 105 TO 110
DEGREES THIS AFTERNOON.

AVOID OUTDOOR ACTIVITIES AS MUCH AS POSSIBLE. PERSONS WHO WORK
OUTDOORS SHOULD TAKE FREQUENT BREAKS IN THE SHADE TO REST AND
REPLENISH FLUIDS. ELDERLY PERSONS AND SMALL CHILDREN HAVE THE
GREATEST RISK FOR ADVERSE REACTIONS TO THE HEAT.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS INLAND SECTIONS OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND
EVENING...MAINLY ALONG THE INTERSTATE 75 CORRIDOR. ISOLATED
THUNDERSTORMS ARE POSSIBLE ALONG THE INTERSTATE 95 CORRIDOR...MAINLY
IN THE EARLY EVENING. THE PRIMARY IMPACTS WILL BE FREQUENT DEADLY
LIGHTNING...WIND GUSTS UP TO 50 MPH...AND SMALL HAIL IS POSSIBLE
IN THE STRONGER STORMS. SPOTTER ACTIVATION IS NOT EXPECTED AT THIS
TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Special weather statement, Jul 30, 2:30 PM EST, 22 minutes before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-302200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT TUE JUL 30 2002

...POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

HEAT...HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED INTO THE
EVENING HOURS. PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD REMAIN
ALERT FOR THE SIGNS OF HEAT RELATED ILLNESSES.

SEVERE THUNDERSTORMS...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
INTO THE EVENING HOURS...THE GREATEST THREAT WILL BE OVER THE
SUWANNEE VALLEY AND IN THE OCALA AREA. WIND GUSTS IN EXCESS OF 60
MPH...LARGE HAIL...FREQUENT LIGHTNING AND ISOLATED TORNADOES ARE ALL
POSSIBLE. PERSONS IN THE AREA SHOULD BE ALERT FOR DETERIORATING
WEATHER CONDITIONS...POSSIBLE WATCHES AND WARNINGS.

SPOTTER ACTIVATION IS REQUESTED ACROSS THE PORTIONS OF INTERIOR
NORTH FLORIDA WEST OF HIGHWAY 301. SPOTTER ACTIVATION MAY BE
REQUESTED IN OTHER AREAS LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
July 30, 2:52 PM EST
Where
Columbia County, Lake City
Property damage
$2,000
Reported by
UTILITY COMPANY
Coordinates
30.183, -82.633

Power lines down Ashley Street and Highlands Court.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307044.